Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 2, NWS Melbourne, FL

January 21, 2013

NWS Melbourne, FL issued this small craft advisory at Jan 21, 2013, 3:36 PM EST. It took effect at Jan 22, 2013, 4:00 AM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2013, 3:36 PM EST (20:36 UTC)
In effect from
Jan 22, 2013, 4:00 AM EST
Expired
Jan 23, 2013, 1:00 AM EST
In force
21 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WHUS72 KMLB 212036
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EST MON JAN 21 2013

AMZ555-570-572-575-220930-
/O.NEW.KMLB.SC.Y.0002.130122T0900Z-130123T0000Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
336 PM EST MON JAN 21 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST
TUESDAY. 

* WINDS AND SEAS...A NORTHERLY WIND SURGE WILL OCCUR AFTER
  MIDNIGHT WITH SPEEDS AROUND 20 KNOTS. THIS WILL BUILD SEA
  HEIGHTS TO NEAR 7 FEET TUESDAY MORNING...MAINLY IN THE GULF
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
476 
WHUS72 KMLB 220927
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
427 AM EST TUE JAN 22 2013

AMZ555-570-572-575-230000-
/O.CON.KMLB.SC.Y.0002.000000T0000Z-130123T0000Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
427 AM EST TUE JAN 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTH WINDS AROUND 20 KNOTS. SEAS 7 FEET MAINLY
  IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
208 
WHUS72 KMLB 222052
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EST TUE JAN 22 2013

AMZ555-575-230600-
/O.EXT.KMLB.SC.Y.0002.000000T0000Z-130123T0600Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
352 PM EST TUE JAN 22 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WINDS AND SEAS...NORTH WINDS 20 KNOTS DIMINISHING TO 15 TO 20
  KNOTS AFTER MIDNIGHT. SEAS 7 FEET MAINLY IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-230300-
/O.EXT.KMLB.SC.Y.0002.000000T0000Z-130123T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
352 PM EST TUE JAN 22 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTH WINDS 20 KNOTS EARLY IN THE EVENING
  DIMINISHING TO 15 TO 20 KNOTS. SEAS 7 FEET MAINLY IN THE GULF
  STREAM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 3:15 PM EST, 21 minutes earlier.

Area forecast discussion, Jan 21, 3:15 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
315 PM EST MON JAN 21 2013

.DISCUSSION...
CURRENTLY-TONIGHT...WEAK LOW LEVEL IMPULSE COMBINING WITH DAYTIME
HEATING GENERATED ISOLATED-SCATTERED SHOWERS ACROSS THE SOUTH
HALF OF THE AREA. THIS FEATURE WILL MOVE OFFSHORE THE TREASURE
COAST THIS EVENING. WILL CARRY A SMALL POP THERE EARLY IN THE
EVENING THEN DRIER AIR WILL START TO FILTER IN AS LOW LEVEL
NORTHERLY WINDS BEGIN TO INCREASE. LOW LEVEL CLOUDINESS WILL
GRADUALLY DIMINISH BUT CONSIDERABLE CIRRUS WILL CONTINUE TO STREAM
OVERHEAD. MINS SHOULD REACH THE UPPER 40S IN THE FAR NORTH AND
UPPER 50S TO LOWER 60S ACROSS THE SOUTH.

TUE...A STRONGER HIGH PRESSURE RIDGE WILL BUILD DOWN OUT OF THE
MID SECTION OF THE COUNTRY ON BACKSIDE OF BROAD TROUGH ALOFT
COVERING THE EASTERN HALF OF THE CONUS. THIS WILL PROVIDE A BREEZY
NORTH TO NORTHEAST WIND FLOW. THIS WILL CONTINUE TO DRY OUT THE
LOW LEVELS AND MAX TEMPS WILL BE COOLER IN THE MID 60S TO LOWER
70S.

STREAM OF CIRRUS FROM THE LOW LATITUDES ACROSS THE GULF AND FLORIDA
SHOULD CONTINUE...SO FILTERED SUNSHINE EXPECTED. LONG FETCH OF
NORTH WINDS DOWN THE GULF STREAM MAY PUSH SOME STRATOCUMULUS INTO
THE TREASURE COAST.

WED-FRI...SFC HIGH PRESSURE BUILDS SOUTHWARD AND OVER NORTH FLORIDA
AND PANHANDLE AREA WEDNESDAY BEFORE LIFTING NORTHWARD AND MERGING
WITH STRONGER HIGH PRESSURE RIDGE STRETCHING FROM THE GREAT LAKES
AND MID ATLANTIC THURSDAY. WINDS WILL STAY OUT OF THE N/NE DURING
THIS TIME FRAME WITH A DRY AIR MASS REMAINING OVER THE REGION.
TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH CLEAR TO
MOSTLY CLEAR SKIES.

HIGH PRESSURE RIDGE ALONG THE MID ATLANTIC THEN SHIFTS SOUTHEAST
WITH RIDGE AXIS ACROSS CENTRAL FLORIDA FRIDAY AS A COLD FRONT MOVES
INTO THE SOUTHEAST UNITED STATES. THIS WILL ALLOW LOW LEVEL FLOW TO
BECOME MORE SOUTHERLY WHICH WILL INCREASE TEMPS TO SLIGHTLY ABOVE
NORMAL VALUES. MOISTURE RETURN IS NOT VERY SIGNIFICANT WITH THIS
SOUTH FLOW AND THEREFORE WILL KEEP RAIN CHANCES OUT OF THE
FORECAST.

SAT-SUN...(PREVIOUS DISCUSSION) A WEAKENING COLD FRONT IS EXPECTED
TO PUSH THROUGH CENTRAL FLORIDA SATURDAY CLEARING THE SOUTHERN
COUNTIES BY SATURDAY NIGHT. THE ECMWF AND GFS HAVE A TIMING
DIFFERENCE OF 6 TO 12 HOURS WHEN THE FRONT FIRST ENTERS EAST CENTRAL
FLORIDA WITH THE ECMWF BEING THE FASTER ARRIVAL OF OVERNIGHT FRIDAY
AND CLEARING CENTRAL FLORIDA SATURDAY EVENING WHILE THE GFS CLEARS
THE AREA AFTER MIDNIGHT SATURDAY. THE ECMWF ALSO A LITTLE MORE
ROBUST WITH ITS MOISTURE RIBBON. THE ECMWF WAS DEEPER WITH THE 500MB
TROUGH THAN THE SLOWER GFS THAT HELPS TO PUSH THE SURFACE FRONT
SOUTH AND DOWN THE PENINSULA QUICKER.

WITH THE DIFFERENCES BETWEEN THE 00Z ECMWF AND GFS SOLUTIONS BEST
NOT TO STRAY FAR FROM CURRENT SLIGHT CHANCE OF SHOWERS FOR SATURDAY.

UPPER LEVEL RIDGING BUILDS IN FROM THE NATIONS MID SECTION SUN. WINDS
SHIFT FROM THE NORTH OVERNIGHT SATURDAY TO THE NORTHEAST ON SUNDAY
AS SURFACE HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST AND INTO THE
ATLANTIC. WINDS MAY BECOME GUSTY AS THEY SHIFT FROM THE NORTH TO THE
EAST DURING THE DAY.

&&

.AVIATION...
LOCAL MVFR CONDITIONS IN SHOWERS KMLB-KSUA SHOULD END BY 00Z. VFR
STRATOCUMULUS SHOULD LINGER THROUGH 00Z FOR THE INTERIOR/NORTH
TERMINALS AND 06-09Z KVRB-KSUA. GUSTY NORTH WINDS AROUND 20 KNOTS
WILL KICK IN AROUND 15Z ON TUE.

&&

.MARINE...
TONIGHT-TUE...STRONGER HIGH PRESSURE BUILDING IN LATE TONIGHT
BEHIND WEAK LOW LEVEL IMPULSE WILL BEGIN TO PRODUCE A NORTHERLY
WIND SURGE. THE NAM/GFS BOTH HAVE A 12 HOUR OR GREATER PERIOD OF
20+ KNOT WINDS FROM THE PRE DAWN HOURS THROUGH TUE. THEREFORE...HAVE
RAISED A SMALL CRAFT ADVISORY FOR THE OFFSHORE ZONES (GULF STREAM).

WED-SAT...N/NE WINDS WILL GRADUALLY DECREASE INTO TUES NIGHT AND WED
AS HIGH PRESSURE BUILDS SOUTHWARD AND OVER NORTH FLORIDA. SEAS UP TO
5-6 FT TUES EVE WILL DECREASE TO 3-4 FT WED. FAVORABLE BOATING
CONDITIONS WILL THEN CONTINUE INTO THU AS FLOW VEERS TO THE E/SE
INTO LATE WEEK AHEAD OF AN APPROACHING COLD FRONT. DETERIORATING
MARINE CONDITIONS LOOK TO DEVELOP INTO THE WEEKEND AS THE COLD FRONT
MOVES ACROSS CENTRAL FLORIDA INTO SAT WITH WINDS BECOMING N/NW AND
INCREASE UP TO AROUND 20 KNOTS.

&&

.FIRE WEATHER...
TUE...MIN RH VALUES ALONG/NORTHWEST OF I-4 WILL LIKELY BE AROUND
25 PERCENT. NOT SURE THAT WE WILL HAVE SUSTAINED 15 MPH OVER THE
MAJORITY OF THIS REGION THOUGH...SO WILL NOT HOIST A RED FLAG AT
THIS TIME. AT LEAST...A FIRE DANGER STATEMENT WILL BE ISSUED BY
THE MIDNIGHT SHIFT.

WED...DRIER AIR MASS OVER THE AREA WED WILL PRODUCE CRITICALLY LOW RH
VALUES ALONG AND NORTHWEST OF THE I-4 CORRIDOR IN THE AFT WITH MIN
RH VALUES IN THE MID TO UPPER 20S. HOWEVER NORTHERLY WINDS WILL
REMAIN RELATIVELY LIGHT WITH ERC VALUES EXPECTED TO STAY BELOW 35. A
FIRE DANGER STATEMENT WOULD BE MORE FEASIBLE IF THIS CURRENT
FORECAST FOR WEDNESDAY DOES NOT CHANGE SIGNIFICANTLY.

THU...MIN RH LESS THAN 40 PERCENT MOSTLY NORTH OF INTERSTATE 4.

FRI...WIND SHIFT TO THE NORTHEAST OVERNIGHT THU ALLOWS MODIFICATION
TO THE AIR MASS OVER CENTRAL FLORIDA. MIN RH/S IN THE 40 AND 50
PERCENT RANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  49  66  43  65 /  10   0   0   0
MCO  53  71  45  69 /  10   0   0   0
MLB  59  72  52  70 /  10   0   0   0
VRB  60  72  53  71 /  20   0   0   0
LEE  50  67  42  66 /   0   0   0   0
SFB  52  70  44  68 /  10   0   0   0
ORL  54  69  47  68 /  10   0   0   0
FPR  58  72  53  71 /  20   0   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM TO 7 PM EST TUESDAY FOR COASTAL
     WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
     TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....WEITLICH
Hazardous weather outlook, Jan 21, 5:25 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
525 AM EST MON JAN 21 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-212200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
525 AM EST MON JAN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A LONG PERIOD NORTHEAST SWELL WILL PRODUCE A MODERATE THREAT FOR
RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. CHECK WITH
BEACH PATROL FOR LOCAL CONDITIONS BEFORE ENTERING THE WATER AND
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

.WIND AND SEA IMPACT...
BOATING CONDITIONS WILL BE LARGELY FAVORABLE TODAY BUT WILL
DETERIORATE SOME TONIGHT. NORTH WINDS WILL INCREASE 15 TO 20
KNOTS OVERNIGHT AND SEAS WILL BUILD TO 5 FEET OFFSHORE LATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
BOATING CONDITIONS WILL BE HAZARDOUS TUESDAY ESPECIALLY OVER THE
GULF STREAM DUE TO NORTH WINDS 15 TO 20 KNOTS AND SEAS UP TO 6
FEET.

LONG DURATION OF LOW HUMIDITY IS EXPECTED TUESDAY AND WEDNESDAY
AFTERNOONS OVER THE INTERIOR. IN ADDITION...NORTH WINDS
APPROACHING 15 MPH WILL ADD TO THE FIRE DANGER TUESDAY. WINDS ARE
FORECAST TO BE LIGHTER WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.